Affordable Access

Publisher Website

Cefotaxime-induced near-fatal anaphylaxis in a neonate: A case report and review of literature

Authors
Journal
Indian Journal of Pharmacology
0253-7613
Publisher
Medknow Publications
Publication Date
Volume
43
Issue
5
Identifiers
DOI: 10.4103/0253-7613.84987
Keywords
  • Drug Watch

Abstract

A case of 7-day-old male neonate with cefotaxime-induced near-fatal anaphylaxis is being reported. Child was started on intravenous cefotaxime on day 3 of life in view of early-onset sepsis with pneumonia, following which there was clinical improvement. Child was then shifted out of intensive care to general ward for completion of antibiotic course. One day prior to the planned discharge, child suddenly developed poor sensorium, flaccidity, apnea, and cyanosis within seconds of receiving intravenous cefotaxime and was found to have bradypnea with bradycardia. Prompt resuscitation was carried out with artificial ventilation, adrenaline, and steroids. Spontaneous breathing reappeared and the clinical condition improved.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

A report of near fatal ceftriaxone induced anaphyl...

on Nepal Medical College journal... March 2013

Bee Pollen-Induced Anaphylaxis: A Case Report and...

on Allergy, asthma & immunology r... September 2015

Linezolid-induced near-fatal serotonin syndrome du...

on Indian journal of psychologica... October 2013

Fatal influenza B virus pneumonia in a preterm neo...

on Journal of perinatology : offi... October 2007
More articles like this..